Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

149 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suffering from typhoid, diarrhea, fever, headache and neck pain. Any effective medicine?

Answered by
Dr.
Dr. Sujeet N Charugulla

General & Family Physician

Practicing since :2004

Answered : 540 Questions

default
Posted on Wed, 26 Dec 2012 in General Health
Question: Dear Doctor,

I am suffering from Typhoid for the last 2 weeks.. doctor advised me to take Monocef ( 1 gm) IV and Azithromycin tablet for 7 days.. Due to diarrhea as advised by doctor, i have stopped the medicine Azithromycin (Only have it 2 tablets). And now I am suffering from fever, head ache & neck pain, pain in eyes etc..

I consult the doctor and he advised me to have CEPODEM 200 mg & Zipi AZ for 7 days (2 times). Can I continue the same?

Form the last 8 years, i am continually getting this diseases.. Any vaccination against this medicine for completely cure from this disease.

Kindly advise.

Thanks & Regards,

XXXXXXX
doctor
Answered by Dr. Sujeet N Charugulla 2 hours later
Hello Mr XXXXXXX and thanks for your query.

I shall make an effort to provide you with good professional recommendations specific to your questions.

1. I consult the doctor and he advised me to have CEPODEM 200 mg & Zipi AZ for 7 days (2 times). Can I continue the same?

Cefpodoxime proxetil and Cefixime as a combination in your current prescription, after the usage of Ceftriaxone and Azithromycin does not seem enough to my current knowledge about typhoid fever.

In the background of your stated typhoid fever, that too since 2 weeks needs injections rather than oral medications (cepodem and zifi az). That too higher grade antibiotics, that belong to Secondly, your current symptoms point to a mixed infection which is quite possible even if typhoid has been diagnosed by tests. In that case, a viral co-infection may have lead to your body aches and very typical pain in the eye region.

I wonder if you are taking any other medications apart from oral antibiotics you have mentioned - like paracetamol 650mg for adults which is an over the counter medication that is useful for controlling high fever and pains typical in seasonal viral fever. But, you would need to be checked clinically how many times you would actually need it - best left to your doctor.

2. Form the last 8 years, i am continually getting this diseases.. Any vaccination against this medicine for completely cure from this disease.

Typhoid generally occurs in poor hygienic conditions, and may recur frequently if adequate treatment is not delivered during the attack - as the typhoid bacteria become resistant and contribute to overall resistance in the community which it affects.

Yes, vaccines are given for prevention of this disease, especially for high risk individuals like hotel staff etc and also for general public. 2 types of vaccines are available - the selection must be done by doctor for your case. Protection ranges from 2-3 years, which must followed up by booster doses.

I would suggest first to get fully treated under medical supervision in a hospital and then discuss about vaccination.

Let me know if I have missed out any other concern in your question.

Yet again, I duly appreciate your query to me, I do hope that you have found something useful to help you and I shall be glad to answer any further apprehensions.

Sincerely,

Dr Sujeet N Charugulla,
MBBS, MD.
Consultant Physician.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Sujeet N Charugulla 1 hour later
Dear Doctor,

Please be note that, during the first stage of typhoid, I have taken monosef injection for 7 days (morning & Evening) as advised by physician.

But my typhoid disease was not cured completely & again i consult my doctor and he advised me to take CEPODEM 200 mg & Zipi AZ for 7 days (2 times). And also provided 1 vizylac tablet for diarrhea. I am having the same from today morning onwards. can I continue these medicines?

And now temperature is normal.. can i stop the paracetamol tablets?

But the main problem, is diarrhea. Kindly advise on this.

and also advice me about the foods which I can taken at the time of having the above mentioned medicine. Can I have non-veg?

Awaiting for your revert.

Thanks & Regards,

XXXXXXX

doctor
Answered by Dr. Sujeet N Charugulla 2 hours later
Dear Mr XXXXXXX

Thanks for reverting. Continuing medications would be good as you have just mentioned the symptoms have improved, albeit the diarrhoea - for which I would also think probiotic lactobacillus (vizylac in your case) should be good considering the underlying cause of diarrhoea is due mainly to the usage of antibiotics in your case.

Paracetamol, may not be required now - as per the symptoms you have written about.

I would suggest well cooked bland meals for the next month, and preferably avoid meats for the obvious reason that meat foods are known to be the cause in most cases. Instead, go for good quality proteins like XXXXXXX leafy or pulses.

I should assume you should up and going soon.

And discuss vaccination options afterwards.

Sincerely,

Dr Sujeet N Charugulla,
MBBS, MD.
Consultant Physician.


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,   ,   ,   ,  
Drug/Medication ,  
Medical Procedures
Medical Topics ,   ,  

Recent questions on  Waterborne diseases

doctor1 MD

Hi, i am writing on behalf of a friend. He had been diagnosed with having IBS when he was 13, without a colonoscopy, and now he is 25. He has been having abdominal pain and interchanges of diarrhea and constipation all these years but a month ago it suddenly got really worse (after having some fish, but even if it was bad, he had never experienced such excruciating pain again), as in one day he started to ache so much he couldn't get up off the floor. It was like stabbing and ripping him apart. He went to the hospital and had blood work done and an X-ray and they said it was normal but suggested a colonoscopy but he didn't go through with it. Ever since he has been having really severe abdominal pain and interchanges of diarrhea and constipation and he has been to several doctors, one prescribing him with amitriptyline and antibiotics for the intestine, and another after that giving him mebeverine hydrochloride alone. He took the antibiotics and amitriptyline for almost a month and it helped him a bit but in the evening he would none the less have the return of the severe pain in his entire abdomen, sometimes centering on the left upper side of it. Then he went to the other doctor who perscribed mebeverine hydrochloride, telling him it would instantly help, without that being the case when he tried it. He had extensive blood work done and everything was normal, no inflammation or anemia, and the doctor said he didn't need anything else and should just take the mebeverine. But he is still in pain and i was wondering if it could be something else with these symptoms. Should he have a colonoscopy or some other less painful test? He also has Gastroesophageal Reflux Disease.

doctor1 MD

hi
I M 62 YEARS MALE TAKING ENTROQUINOL TAB.SINCE LAST 10YEARS IT SUITS ME I HAVE AMOEBIASIS EARLIER GIARDIASIS IF I DONOT TAKE ENTROQUINOL
I FEEL CONSTIPATION THOUGH I HAVE TO REPEAT ITS COURSE OF 21TABS EVERY AFTER 15 DAYS NOW IT IS NOT AVAILABLE WHAT CAN I TAKE

doctor1 MD

i have diarrhea gurgling in the stomach wind with stool ibs diverticullea once a month i get bloating and allsymtoms than uncontroled loose motions advise what tablets to take 66yrs taking esog40 normaxine vsl3 flatuna lactifibre as benefibre is no available

doctor1 MD

my son 19 years old, was admitted with abdominal pain and diarrhea for almost 2 months. diagnosed with crohn's disease. He was given Rantag 150 every 12 hrs, Gupison 20 once a day and Anazol 500 every 8hrs. After 2 days, he was vomiting with sever pain in his bones and bottom of the feet. I need to know if this is related to medicine and why the pain came back
thanks

doctor1 MD

Hello Sir, I was having Jaundice a month back, my bilirubin level was 5 at its XXXXXXX .on the 9th of November..was hospitalised for a week and then my bilirubin was 2..now it is 1.5..and also my sgpt and sgot are in its range.. I wanted to know...

doctor1 MD

My wife is pragnant. She is on 6th month. She is having disentry for last two days. Is it something worry about?

doctor1 MD

I was diagnosed having gastric flu , although I have got over most of the symptoms I still have dhyarea after 11 days is this normal